MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T25 DRIVER-LONG; SCREWDRIVER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T25 DRIVER-LONG; SCREWDRIVER
Model Number 03.632.401
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Part returned.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during a l2-pelvis transforaminal lumbar interbody fusion, the final tightening shaft for our matrix construct was slipping.Inspection of the tip looks like it is stripped.Alternate short shaft was used with minimal delay.We also could not get the middle cap of the #7 cross link to tighten down, so we used a different #7 cross link with minimal delay.There were fragments generated and removed easily without additional intervention.The surgery was delayed for 2 minutes and the procedure was successfully completed.Concomitant device reported: matrix locking cap (part: unknown; lot# unknown; quantity: 1).This complaint involves one (1) device.This report is for one (1) straight tip t25 driver-long.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data: h4.Investigation summary: visual inspection: the straight tip t25 driver-long (part #: 03.632.401, lot #: 8616610) was returned and received at us cq.Upon visual inspection at cq, it is observed that the distal tip of the device got stripped.The condition of the device is consistent as an end-of-life indicator for the device.No other issues were identified during the inspection.The received condition is consistent with the complaint condition thus the complaint is confirmed.Investigation conclusion: the complaint is being confirmed for straight tip t25 driver-long (part #: 03.632.401, lot #: 8616610) as the distal tip of the device got stripped.After a visual inspection per guidance, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part: 03.632.401.Lot: 8616610.Manufacturing site: hägendorf.Release to warehouse date: 06.Dec.2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: h3, h6.

Brand Name
STRAIGHT TIP T25 DRIVER-LONG
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11554392
Report Number2939274-2021-01481
Device Sequence Number4203864
Product Code HXX
UDI-Device Identifier10705034719924
UDI-Public(01)10705034719924
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.401
Device Catalogue Number03.632.401
Device Lot Number8616610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MATRIX LOCKING CAP WITHOUT SADDLE; STRAIGHT TIP T25 DRIVER-LONG; TI SNAPON TRNSCT 47-62MM F/5.5/6.0MM ROD
Patient Age67 YR
Patient Weight147